T3 treatment - Has anyone tried it?

Discussion in 'Fibromyalgia Main Forum' started by beamurto, Feb 19, 2003.

  1. beamurto

    beamurto New Member

    My daughter got to see a Professor of Endrocronology (UK) last week. After 5 minutes he said there was nothing he could do and really didn't accept all the evidence I produced regarding thyroid treatment for those with FMS who show up in the normal range. (He scoffed at my suggesting there is a hypothalamus/adrenal/pituitary axis problem).

    I very nearly lost my cool. However, I told him how in the US patients take T3 ad T4, and pressed him for a prescription for T3 and we have got the Liothrynine. He said the effects should be felt within a week.

    Can anyone who has taken T3 on its own provide us with information on how it's worked for them and how quickly please? Does it matter if you take it with food or not?

    Many thanks

    [This Message was Edited on 02/20/2003]
  2. beamurto

    beamurto New Member

    I appreciate your fast response. Kind regards
  3. TKE

    TKE New Member

    I have Graves Disease. Was d'xd in 1987. Had RAI to kill thyrod gland, hence I have no functioning thyroid. I was on synthroid (T4) for about 12 years & did pretty good. Then I started to get very fatigued, pain started & just kept getting worst to the point I could barely walk across the room! Muscles were knotting like crazy! All I wanted to do was sleep. It was then I was d'xd with Fibro & put on several meds to help, which they didn't. I then had my T3 levels checked & discovered my body no longer converted T4 hormone into T3 hormone. This is common among those of us with auto-immune diseases. Anyway I started on 5 mg of T3(Cytomel) twice a day. In a matter of a few days my pain levels improved. In 3 weeks I was feeling great. I still have mild pain, but do not take any pain meds. The only meds I take are my thyroid meds & vitamins.

    Pre starting on T3 I was on pain meds, anti-depresaants, stomach meds, etc. Once I started T3 I was able to go off all those meds.

    In some T3 will give you a "rush or hyper" feeling soon after taking it, which we go away as your body absorbs/uses it. The rush doesn't last long. T3 is fast acting & is not stored in the body like T4 is. Normally your body converts some T4 into T3 every morning. It's highly possibly your daughter is not converting enough T4 into T3 or isn't convereting any at all. Do take note that you can go hyper on T3 rather quickly if you take more than your body can handle. Hyper symptoms could be mood swings, excess sweating, anger outbursts, increased heart rate, etc. If this happens you need to stop taking & let your system go back to pre T3 & start over with a lower dose.

    Thyroid meds are best taken on an empty stomach.

    Best wishes,
    TKE